Jump to content
CrazyBoards.org

Latuda and increased Blood sugars


Recommended Posts

I have been on latuda 80mg for about 4 years. Prior to starting it my blood sugars were normal and then within 2 years of being on it they have shot through the roof. Anyone else experience this? My Dr just wants to treat me for diabetes and keep me on this med. I am not so sure that is what should be done. 

Link to comment
Share on other sites

Nearly all of the AAPS like Latuda have at least some risk of elevating blood sugar....If I remember right, the ones least likely to cause elevated blood sugar are Abilify and Geodon, although I don't know if those would be options for you.... 

I'm guessing your doc has a good reason to think you should still take the Latuda....Ask the doc if there are any other possible med options you could try that wouldn't raise your sugar levels.

You could also seek a second opinion if you don't agree, but in the meantime, I strongly suggest taking your doc's advice and get treatment for your diabetes......Diabetes, left untreated, could have serious consequences to your health.

Link to comment
Share on other sites

I have been on good on and could not tolerate the side effects. My vision went black while driving on that med. I have also been on abilify and it stopped working for me. On the latuda my A1C went from completely normal to a 10 with no history of me having suger issues in the past. 

Link to comment
Share on other sites

Yeah, it's tough - all the atypical antipsychotics have the risk to some extent.  Latuda (like Abilify and Geodon and to some extent Risperdal) is less likely to cause the issue, but it still can.  It depends what treatment options you have, which is really going to require an in depth conversation with your doctor.

You could consider asking about a referral to an endocrinologist for an opinion from that perspective.

Link to comment
Share on other sites

I know this doesn't sound like a fun idea but instead of taking medication for blood sugar perhaps try a diet with no sugar? Just to see if your numbers come back to normal? No sugar diets are hard so it may not be a long term fix but its something worth considering.

 

I also want to say I am extremely surprised latuda is causing the blood sugar problem. Have you gained any weight since latuda and hows the diet overall? That with age it could be unrelated to the latuda. Latuda isn't a high blood sugar prevention medication it only just doesn't effect blood sugar. If you are eating a lot of sweets or gained weight somehow it doesn't mean its the latuda. It could be just normal weight gain/ blood sugar issues with age.

 

If latuda is working for you I'd do all I could to stay on it because its one drug I wish worked for me because its one of the best when it comes to weight gain and metabolic syndrome. So it would be the last thing I looked at if my sugars were going out of wack, i'd first look at my diet.

Edited by JustGotOut
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...